Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 17, 2012, 3:03 PM CDT for Miller County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2012, 3:03 PM CDT (20:03 UTC)
- Expired
- Mar 17, 2012, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
County Miller County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 3:10 PM CDT | HAIL 1 | 4 E Osage Beach, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166
WWUS83 KSGF 172003
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SAT MAR 17 2012
MOZ057-058-172030-
MARIES MO-MILLER MO-
303 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLER AND NORTHWESTERN
MARIES COUNTIES UNTIL 330 PM CDT...
AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF TUSCUMBIA...OR 6 MILES
NORTHEAST OF OSAGE BEACH...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE KAISER...MARYS HOME...SAINT ELIZABETH...
TUSCUMBIA AND ULMAN.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK AND LAKE OF THE OZARKS.
LAT...LON 3834 9220 3830 9218 3830 9208 3818 9201
3809 9256 3810 9259 3817 9260 3817 9264
3819 9264 3835 9240 3834 9228 3833 9226
TIME...MOT...LOC 2003Z 248DEG 39KT 3821 9246
$$
GRIFFINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 17, 12:36 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 17, 12:36 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT SAT MAR 17 2012 .UPDATE... STORMS THAT DEVELOPED AHEAD OF THE SHORTWAVE TROUGH MOVING ACROSS THE REGION THIS MORNING HAVE PRODUCED SOME SMALL HAIL...GENERALLY PEA TO DIME SIZE...OVER THE PAST COUPLE OF HOURS. ADDITIONAL STORM DEVELOPMENT IS EXPECTED THROUGH EARLY/MID AFTERNOON AHEAD OF THIS FEATURE AND EXPECT A FEW STORMS TO INTENSIFY AS STORMS HAVE A BETTER CHANCE OF BECOMING SURFACE BASED WITH CAPES OF 1500 TO 2000 J/KG. CURRENT FORECAST HAS THE HIGHER POPS OVER OUR EASTERN COUNTIES HANDLED WELL AND JUST MADE A FEW ADJUSTMENTS TO HOURLY TEMPERATURES. TERRY && .DISCUSSION... THE WEATHER SURE HAS BEEN FANTASTIC OVER THE PAST SEVERAL DAYS...WITH WARM TEMPERATURES AND PLENTY OF SUNSHINE. CONDITIONS WILL START BECOMING MORE ACTIVE WITH TIME. FOR TODAY...WE WILL INSERT A MENTION FOR SEVERE THUNDERSTORMS. WE'VE BEEN TRACKING A WEAK UPPER LEVEL DISTURBANCE FOR THE LAST THREE DAYS. THIS FEATURE IS NOW POSITIONED OVER OKLAHOMA...AND WILL PASS DIRECTLY OVER THE OZARKS REGION TODAY. A SLIGHT INCREASE IN MID LEVEL WINDS...WILL BE SUFFICIENT ENOUGH TO ORGANIZE A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND SEVERE THUNDERSTORM WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY HAZARDS FROM TODAYS STORMS. THERE IS A CHANCE THAT A FEW LINGERING STORMS COULD CONTINUE INTO TO NIGHTS PERIOD...PARTICULARLY OVER THE EASTERN OZARKS. HOWEVER...MOST LOCATIONS WILL BECOME DRY BY TONIGHT. FOR SUNDAY AND SUNDAY NIGHT...THE CALM BEFORE THE STORM WILL OCCUR. MID LEVEL HEIGHT RISES SHOULD PUT A CAP ON OUR PRECIPITATION CHANCES. THEREFORE...NICE WEATHER IS IN STORE...WITH A MIX OF SUN AND CLOUDS. LOOK FOR AFTERNOON HIGHS IN THE UPPER 70S. A TYPICAL SPRING TIME STORM STRUCTURE...THAT WOULD CAUSE FLOODING FOR THE OZARKS REGION WILL EVOLVE BY MONDAY. A LARGE SCALE...AND SLOW MOVING UPPER LEVEL STORM SYSTEM...WILL BEGIN TO INTERACT WITH DEEP GULF MOISTURE TO PRODUCE 3 TO 6 INCHES OF WIDESPREAD RAINFALL ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. RAINFALL AMOUNTS WILL ALSO BE ENHANCED BY A STRONG SOUTH PACIFIC CONNECTION...THAT IS ALREADY ESTABLISHED. THIS SOUTH PACIFIC MOISTURE STREAM CAN BE VIEWED ON WATER VAPOR IMAGERY...AND WILL BE PULLED DIRECTLY INTO THE APPROACHING STORM SYSTEM. THIS EPISODE OF EXCESSIVE RAINFALL WILL COMMENCE MONDAY...AND CONTINUE IN INTERMITTENT FASHION INTO WEDNESDAY MORNING. ALONG WITH THE HEIGHTENED FLOOD RISK...SEVERAL INGREDIENTS WILL ALSO COME TOGETHER FOR ORGANIZED THUNDERSTORMS. AN INCREASE IN DEEP LAYER SHEAR COMBINED WITH MODEST TO MODERATE INSTABILITY...WILL CREATE A RISK FOR LARGE HAIL AND DAMAGING WINDS...PARTICULARLY ON MONDAY AND MONDAY NIGHT. BEYOND WEDNESDAY MORNING...THERE MODEL DIFFERENCES BETWEEN THE GFS AND THE ECMWF REGARDING THE PROGRESSION OF THE UPPER LOW. THE GFS MAINTAINS KEEPS THE LOW CUTOFF A LITTLE LONGER THAN THE ECMWF. THIS WOULD KEEP SHOWER CHANCES IN THE FORECAST THROUGH FRIDAY AFTERNOON. DUE TO THE CLOUD COVER AND PRECIPITATION...COOLER TEMPERATURES WILL ALSO ACCOMPANY THIS STORM SYSTEM NEXT WEEK. AFTERNOON HIGHS IN THE 60S WILL BE COMMON FROM TUESDAY THROUGH FRIDAY...WITH OVERNIGHT LOWS IN THE 40S AND 50S. CRAMER && .AVIATION... DISCUSSION FOR THE 18Z TAFS...WENT AHEAD AND KEPT SOME VICINITY THUNDER IN THE TAF FOR SPRINGFIELD AND BRANSON THROUGH MUCH OF THE AFTERNOON AS UNSTABLE AIRMASS OVER THE REGION MAY INTERACT WITH OUTFLOW BOUNDARIES FROM STORMS THAT DEVELOPED ALONG AND EAST OF AN AVA TO BOLIVAR LINE EARLIER TODAY. OTHERWISE WE SHOULD SEE STORM CHANCES DIMINISH THIS EVENING AS THE SHORTWAVE TROUGH OVER CENTRAL MO CONTINUES TO MOVE NORTHEAST AWAY FROM THE OZARKS. WILL HAVE TO WATCH FOR STORM DEVELOPMENT IN THE PLAINS LATER THIS AFTERNOON WITH THESE STORMS POTENTIALLY DRIFTING INTO WESTERN MO DURING THE EARLY EVENING...BUT THINK CHANCES ARE TOO LOW TO CARRY IN TAFS FOR NOW. ALSO...WILL CARRY WIND SHEAR IN THE TAFS FOR SPRINGFIELD AND JOPLIN AFTER 1Z AS 925 MB WINDS SHOULD INCREASE TO AROUND 40 KNOTS AFTER SUNSET. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 17, 1:00 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT MAR 17 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED FLOOD RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL DISTURBANCE. A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH...ESPECIALLY ACROSS THE EASTERN MISSOURI OZARKS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIDESPREAD EPISODE OF FLOODING IS EXPECTED TO EVOLVE MONDAY THROUGH WEDNESDAY. THREE TO SIX INCHES OF RAIN IS FORECASTED OVER THE REGION...RESULTING IN BOTH FLASH FLOODING OF SMALL STREAMS AND CREEKS...AND FLOODING OF MAIN STEM RIVERS. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT. THE COMBINATION OF AN UNSTABLE AIRMASS ALONG WITH INCREASING WIND SHEAR WILL SUPPORT ORGANIZED THUNDERSTORMS. LARGE HAIL AND DAMAGING WIND GUSTS WILL AGAIN BE THE PRIMARY HAZARDS WITH ANY SEVERE STORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER STORM SPOTTERS ARE ENCOURAGED TO REPORT OBSERVED HAIL...HIGH WINDS AND FLOODING IN THEIR COUNTIES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Mar 17, 12:09 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM HAIL 1 S DIXON 37.98N 92.10W
03/17/2012 E0.88 INCH PULASKI MO PUBLIC
&&
KURTZSpecial weather statement, Mar 17, 12:54 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SAT MAR 17 2012
MOZ056-057-069-171830-
CAMDEN MO-MILLER MO-MORGAN MO-
1254 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN MORGAN AND WEST CENTRAL MILLER COUNTIES UNTIL 130 PM
CDT...
AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BARNUMTON...OR 12 MILES NORTHWEST OF
CAMDENTON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BAGNELL...BARNUMTON...CLIMAX SPRINGS...
GRAVOIS MILLS...HURRICANE DECK...LAKE OZARK...LAKELAND...LAKEVIEW...
LAURIE...PURVIS...ROCKY MOUNT...SUNRISE BEACH...VILLAGE OF FOUR
SEASONS AND VILLAGE OF THE FOUR SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
LAT...LON 3826 9255 3799 9293 3806 9307 3810 9307
3812 9306 3841 9282
TIME...MOT...LOC 1754Z 220DEG 35KT 3809 9293
GRIFFINLocal storm report, Mar 17, 1:10 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 3 E ROLLA 37.95N 91.72W
03/17/2012 E0.75 INCH PHELPS MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS PEA TO PENNY SIZED HAIL.
&&
KURTZLocal storm report, Mar 17, 1:13 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL LAURIE 38.20N 92.83W
03/17/2012 E0.88 INCH MORGAN MO PUBLIC
&&
MGRIFFINSpecial weather statement, Mar 17, 2:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CDT SAT MAR 17 2012
MOZ057-069-172000-
CAMDEN MO-MILLER MO-
236 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND NORTH CENTRAL CAMDEN
COUNTIES UNTIL 300 PM CDT...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF OSAGE BEACH...MOVING
NORTHEAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE AURORA SPRINGS...BAGNELL...ETTERVILLE...
GREEN BAY TERRACE...HURRICANE DECK...KAISER...LAKE OZARK...
LAKELAND...LAKEVIEW...OLD LINN CREEK...OSAGE BEACH...TUSCUMBIA...
ULMAN...VILLAGE OF FOUR SEASONS AND VILLAGE OF THE FOUR SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK AND LAKE OF THE OZARKS.
LAT...LON 3815 9228 3804 9277 3813 9283 3822 9272
3822 9270 3825 9270 3843 9248
TIME...MOT...LOC 1936Z 244DEG 30KT 3815 9263
GRIFFINSpecial weather statement, Mar 17, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SAT MAR 17 2012
MOZ057-058-172030-
MARIES MO-MILLER MO-
303 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLER AND NORTHWESTERN
MARIES COUNTIES UNTIL 330 PM CDT...
AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF TUSCUMBIA...OR 6 MILES
NORTHEAST OF OSAGE BEACH...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE KAISER...MARYS HOME...SAINT ELIZABETH...
TUSCUMBIA AND ULMAN.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK AND LAKE OF THE OZARKS.
LAT...LON 3834 9220 3830 9218 3830 9208 3818 9201
3809 9256 3810 9259 3817 9260 3817 9264
3819 9264 3835 9240 3834 9228 3833 9226
TIME...MOT...LOC 2003Z 248DEG 39KT 3821 9246
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:31 AM CDT | Special Weather Statement | SGF | Hickory | 44 min |
| Mar 17, 9:44 AM CDT | Special Weather Statement | SGF | Morgan | 46 min |
| Mar 17, 10:01 AM CDT | Special Weather Statement | SGF | Camden | 29 min |
| Mar 17, 10:27 AM CDT | Special Weather Statement | SGF | Morgan | 18 min |
| Mar 17, 11:05 AM CDT | Special Weather Statement | SGF | Miller | 25 min |
| Mar 17, 11:13 AM CDT | Special Weather Statement | SGF | Douglas | 32 min |
| Mar 17, 11:29 AM CDT | Special Weather Statement | SGF | Pulaski | 31 min |
| Mar 17, 11:43 AM CDT | Special Weather Statement | SGF | Texas | 32 min |
| Mar 17, 11:52 AM CDT | Special Weather Statement | SGF | Maries | 38 min |
| Mar 17, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 34 min |
| Mar 17, 12:54 PM CDT | Special Weather Statement | SGF | Camden | 36 min |
| Mar 17, 1:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 24 min |
| Mar 17, 2:36 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
| Mar 17, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 25 min |
| Mar 17, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 31 min |
| Mar 17, 4:12 PM CDT | Special Weather Statement | SGF | Maries, Miller | 63 min |
| Mar 17, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 48 min |
| Mar 17, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 30 min |
| Mar 17, 5:17 PM CDT | Special Weather Statement | SGF | Miller | 28 min |
| Mar 17, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 50 min |
| Mar 17, 6:17 PM CDT | Areal Flood Advisory | SGF | Maries, Miller, Phelps | 6 hr |
| Mar 17, 6:20 PM CDT | Special Weather Statement | SGF | Maries | 55 min |
| Mar 17, 6:42 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Mar 17, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 41 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.